September  2017, 37(9): 4815-4834. doi: 10.3934/dcds.2017207

Caccioppoli type inequality for non-Newtonian Stokes system and a local energy inequality of non-Newtonian Navier-Stokes equations without pressure

1. 

Department of Mathematics, Mokpo National University, Mokpo, Republic of Korea

2. 

Department of Mathematics, Yonsei University, Seoul, Republic of Korea

* Corresponding author: Kyungkeun Kang

Received  June 2016 Revised  April 2017 Published  June 2017

Fund Project: Bum Ja Jin's work is supported by NRF-2014R1A1A3A04049515 and Kyungkeun Kang's work was partially supported by NRF-2014R1A2A1A11051161 and NRF20151009350

We prove a Caccioppoli type inequality for the solution of a parabolic system related to the nonlinear Stokes problem. Using the method of Caccioppoli type inequality, we also establish the existence of weak solutions satisfying a local energy inequality without pressure for the non-Newtonian Navier-Stokes equations.

Citation: Bum Ja Jin, Kyungkeun Kang. Caccioppoli type inequality for non-Newtonian Stokes system and a local energy inequality of non-Newtonian Navier-Stokes equations without pressure. Discrete & Continuous Dynamical Systems - A, 2017, 37 (9) : 4815-4834. doi: 10.3934/dcds.2017207
References:
[1]

H. Amman, Stability of the rest state of viscous incompressible fluid, Arch. Rat. Mech. Anal., 126 (1994), 231-242. doi: 10.1007/BF00375643.

[2]

H.-O. Bae and J.-B. Jin, Regularity of Non-Newtonian fluids, J. Math. Fluid Mech., 16 (2014), 225-241. doi: 10.1007/s00021-013-0149-y.

[3]

H. Beirão da Veiga, On the regularity of flows with Ladyzhenskaya Shear-dependent viscosity and slip or nonslip boundary conditions, Comm. Pure Appl. Math., 58 (2005), 552-577. doi: 10.1002/cpa.20036.

[4]

H. Beirão da Veiga, On some boundary value problems for incompressible viscous flows with Shear dependent viscosity, Progress in Nonlinear Differentail Equations, 63 (2005), 23-32. doi: 10.1007/3-7643-7384-9_3.

[5]

H. Beirão da VeigaP. Kaplický and M. Ružička, Boundary regularity of shear thickening flows, J. Math. Fluid Mech., 13 (2011), 387-404. doi: 10.1007/s00021-010-0025-y.

[6]

H. BelloutF. Bloom and J. Nečas, Young Measure-Valued Solutions for Non-Newtonian Incompressible Fluids, Comm. in PDE, 19 (1994), 1763-1803. doi: 10.1080/03605309408821073.

[7]

L. C. BerselliL. Diening and M. Ružička, Existence of strong solutions for incompressible fluids with shear dependent viscosities, J. Math. Fluid Mech., 12 (2010), 101-132. doi: 10.1007/s00021-008-0277-y.

[8]

D. Bothe and J. Prüss, Lp-theory for a class of non-Newtonian fluids, SIAM J. Math. Anal., 39 (2007), 379-421. doi: 10.1137/060663635.

[9]

M. BuličekF. EttweinP. Kaplický and D. Pražák, On uniqueness and time regularity of flows of power-law like non-Newtonian fluids, Math. Methods Appl. Sci., 33 (2010), 1995-2010. doi: 10.1002/mma.1314.

[10]

H. J. Choe and M. Yang, Hausdorff measure of the singular set in the incompressible magnetohydrodynamic equations, Comm. Math. phys., 336 (2015), 171-198. doi: 10.1007/s00220-015-2307-y.

[11]

L. Diening and M. Ružička, Strong solutions for generalized Newtonian fluids, J. Math. Fluid Mech., 7 (2005), 413-450. doi: 10.1007/s00021-004-0124-8.

[12]

L. DieningM. Ruzicka and J. Wolf, Existence of weak solutions for unsteady motions of generalized newtonian fluids, Ann. Sc. Norm. Super. Pisa cl. Sci. (5), 9 (2010), 1-46.

[13]

M. Fuchs and G. A. Seregin, A global nonlinear evolution problem for generalized Newtonian fluids: Local initial regularity of the strong solution, Comput. Math. Appl., 53 (2007), 509-520. doi: 10.1016/j.camwa.2006.02.039.

[14]

M. Fuchs and G. A. Seregin, Existence of global solutions for a parabolic system related to the nonlinear Stokes problem, Zap. Nauchn. Sem. S. -Peterburg. Otdel. Mat. Inst. Steklov. (POMI), 348 (2007), Kraevye Zadachi Matematicheskoi Fiziki i Smezhnye Voprosy Teorii Funktsii. 38,254–271,306; translation in J. Math. Sci. (N. Y. ) 152 (2008), 769–779. doi: 10.1007/s10958-008-9088-1.

[15]

M. Fuchs and G. Zhang, Liouville theorems for entire local minimizers of energies defined on the class L log L and for entire solutions of the stationary Prandtl-Eyring fluid model, calc. Var. Partial Differential Equations, 44 (2012), 271-295. doi: 10.1007/s00526-011-0434-7.

[16]

M. Giaquinta and G. Modica, Nonlinear systems of the type of the stationary Navier-Stokes system, J. Reine Angew. Math., 330 (1982), 173-214.

[17]

B. J. Jin, On the caccioppoli inequality of the unsteady Stokes system, Int. J. Numer. Anal. Model. Ser. B, 4 (2013), 215-223.

[18]

O. A. Ladyženskaya, New equations for the description of the motions of viscous incompressible fluids, and global solvability for their boundary value problems, Trudy Mat. Inst. Steklov., 102 (1967), 85-104.

[19]

O. A. Ladyženskaya, Modifications of the Navier-Stokes equations for large gradients of the velocities, Zapiski Naukhnych Seminarov LOMI, 7 (1968), 126-154.

[20]

O. A. Ladyženskaya, The Mathematical Theory of Viscous Incompressible Flow, Gordon and Beach, New York, 1969.

[21]

J. L. Lions, Quelques Methodes de Résolution de Problèmes aux Limites Non Linéaires, Dunod, Paris, 1969.

[22]

J. Málek, J. Nečas, M. Rokyta and M. Ružička, Weak and Measure-Valued Solutions to Evolutionary PDEs, Applied Mathematics and Mathematical computation, 13. chapman & Hall, London, 1996. doi: 10.1007/978-1-4899-6824-1.

[23]

J. MálekJ. Nečas and M. Ružička, On the non-Newtonian incompressible fluids, Math. Models Methods Appl. Sci., 3 (1993), 35-63. doi: 10.1142/S0218202593000047.

[24]

J. MálekJ. Nečas and M. Ružička, On weak solutions to a class of non-Newtonian incompressible fluids in bounded three-dimensional domains: the case p ≥ 2, Adv. Differential Equations, 6 (2001), 257-302.

[25]

J. MálekD. Pražák and M. Steinhauer, On the Existence and Regularity of solutions for degenerate power-law fluids, Differential Integral Equations, 19 (2006), 449-462.

[26]

J. Wolf, Existence of weak solutions to the equations of non-stationary motion of non-Newtonian fluids with shear rate dependent viscosity, J. Math. Fluid Mech., 9 (2007), 104-138. doi: 10.1007/s00021-006-0219-5.

[27]

J. Wolf, A new criterion for partial regularity of suitable weak solutions to the Navier-Stokes equations, in Advances in mathematical fluid mechanics, Springer, Berlin, (2010), 613–630.

[28]

J. Wolf, On the local regularity of suitable weak solutions to the generalized Navier-Stokes equations, Ann. Univ. Ferrara Sez. Ⅶ Sci. Mat., 61 (2015), 149-171. doi: 10.1007/s11565-014-0203-6.

show all references

References:
[1]

H. Amman, Stability of the rest state of viscous incompressible fluid, Arch. Rat. Mech. Anal., 126 (1994), 231-242. doi: 10.1007/BF00375643.

[2]

H.-O. Bae and J.-B. Jin, Regularity of Non-Newtonian fluids, J. Math. Fluid Mech., 16 (2014), 225-241. doi: 10.1007/s00021-013-0149-y.

[3]

H. Beirão da Veiga, On the regularity of flows with Ladyzhenskaya Shear-dependent viscosity and slip or nonslip boundary conditions, Comm. Pure Appl. Math., 58 (2005), 552-577. doi: 10.1002/cpa.20036.

[4]

H. Beirão da Veiga, On some boundary value problems for incompressible viscous flows with Shear dependent viscosity, Progress in Nonlinear Differentail Equations, 63 (2005), 23-32. doi: 10.1007/3-7643-7384-9_3.

[5]

H. Beirão da VeigaP. Kaplický and M. Ružička, Boundary regularity of shear thickening flows, J. Math. Fluid Mech., 13 (2011), 387-404. doi: 10.1007/s00021-010-0025-y.

[6]

H. BelloutF. Bloom and J. Nečas, Young Measure-Valued Solutions for Non-Newtonian Incompressible Fluids, Comm. in PDE, 19 (1994), 1763-1803. doi: 10.1080/03605309408821073.

[7]

L. C. BerselliL. Diening and M. Ružička, Existence of strong solutions for incompressible fluids with shear dependent viscosities, J. Math. Fluid Mech., 12 (2010), 101-132. doi: 10.1007/s00021-008-0277-y.

[8]

D. Bothe and J. Prüss, Lp-theory for a class of non-Newtonian fluids, SIAM J. Math. Anal., 39 (2007), 379-421. doi: 10.1137/060663635.

[9]

M. BuličekF. EttweinP. Kaplický and D. Pražák, On uniqueness and time regularity of flows of power-law like non-Newtonian fluids, Math. Methods Appl. Sci., 33 (2010), 1995-2010. doi: 10.1002/mma.1314.

[10]

H. J. Choe and M. Yang, Hausdorff measure of the singular set in the incompressible magnetohydrodynamic equations, Comm. Math. phys., 336 (2015), 171-198. doi: 10.1007/s00220-015-2307-y.

[11]

L. Diening and M. Ružička, Strong solutions for generalized Newtonian fluids, J. Math. Fluid Mech., 7 (2005), 413-450. doi: 10.1007/s00021-004-0124-8.

[12]

L. DieningM. Ruzicka and J. Wolf, Existence of weak solutions for unsteady motions of generalized newtonian fluids, Ann. Sc. Norm. Super. Pisa cl. Sci. (5), 9 (2010), 1-46.

[13]

M. Fuchs and G. A. Seregin, A global nonlinear evolution problem for generalized Newtonian fluids: Local initial regularity of the strong solution, Comput. Math. Appl., 53 (2007), 509-520. doi: 10.1016/j.camwa.2006.02.039.

[14]

M. Fuchs and G. A. Seregin, Existence of global solutions for a parabolic system related to the nonlinear Stokes problem, Zap. Nauchn. Sem. S. -Peterburg. Otdel. Mat. Inst. Steklov. (POMI), 348 (2007), Kraevye Zadachi Matematicheskoi Fiziki i Smezhnye Voprosy Teorii Funktsii. 38,254–271,306; translation in J. Math. Sci. (N. Y. ) 152 (2008), 769–779. doi: 10.1007/s10958-008-9088-1.

[15]

M. Fuchs and G. Zhang, Liouville theorems for entire local minimizers of energies defined on the class L log L and for entire solutions of the stationary Prandtl-Eyring fluid model, calc. Var. Partial Differential Equations, 44 (2012), 271-295. doi: 10.1007/s00526-011-0434-7.

[16]

M. Giaquinta and G. Modica, Nonlinear systems of the type of the stationary Navier-Stokes system, J. Reine Angew. Math., 330 (1982), 173-214.

[17]

B. J. Jin, On the caccioppoli inequality of the unsteady Stokes system, Int. J. Numer. Anal. Model. Ser. B, 4 (2013), 215-223.

[18]

O. A. Ladyženskaya, New equations for the description of the motions of viscous incompressible fluids, and global solvability for their boundary value problems, Trudy Mat. Inst. Steklov., 102 (1967), 85-104.

[19]

O. A. Ladyženskaya, Modifications of the Navier-Stokes equations for large gradients of the velocities, Zapiski Naukhnych Seminarov LOMI, 7 (1968), 126-154.

[20]

O. A. Ladyženskaya, The Mathematical Theory of Viscous Incompressible Flow, Gordon and Beach, New York, 1969.

[21]

J. L. Lions, Quelques Methodes de Résolution de Problèmes aux Limites Non Linéaires, Dunod, Paris, 1969.

[22]

J. Málek, J. Nečas, M. Rokyta and M. Ružička, Weak and Measure-Valued Solutions to Evolutionary PDEs, Applied Mathematics and Mathematical computation, 13. chapman & Hall, London, 1996. doi: 10.1007/978-1-4899-6824-1.

[23]

J. MálekJ. Nečas and M. Ružička, On the non-Newtonian incompressible fluids, Math. Models Methods Appl. Sci., 3 (1993), 35-63. doi: 10.1142/S0218202593000047.

[24]

J. MálekJ. Nečas and M. Ružička, On weak solutions to a class of non-Newtonian incompressible fluids in bounded three-dimensional domains: the case p ≥ 2, Adv. Differential Equations, 6 (2001), 257-302.

[25]

J. MálekD. Pražák and M. Steinhauer, On the Existence and Regularity of solutions for degenerate power-law fluids, Differential Integral Equations, 19 (2006), 449-462.

[26]

J. Wolf, Existence of weak solutions to the equations of non-stationary motion of non-Newtonian fluids with shear rate dependent viscosity, J. Math. Fluid Mech., 9 (2007), 104-138. doi: 10.1007/s00021-006-0219-5.

[27]

J. Wolf, A new criterion for partial regularity of suitable weak solutions to the Navier-Stokes equations, in Advances in mathematical fluid mechanics, Springer, Berlin, (2010), 613–630.

[28]

J. Wolf, On the local regularity of suitable weak solutions to the generalized Navier-Stokes equations, Ann. Univ. Ferrara Sez. Ⅶ Sci. Mat., 61 (2015), 149-171. doi: 10.1007/s11565-014-0203-6.

[1]

Carlo Morosi, Livio Pizzocchero. On the constants in a Kato inequality for the Euler and Navier-Stokes equations. Communications on Pure & Applied Analysis, 2012, 11 (2) : 557-586. doi: 10.3934/cpaa.2012.11.557

[2]

G. M. de Araújo, S. B. de Menezes. On a variational inequality for the Navier-Stokes operator with variable viscosity. Communications on Pure & Applied Analysis, 2006, 5 (3) : 583-596. doi: 10.3934/cpaa.2006.5.583

[3]

Takeshi Fukao. Variational inequality for the Stokes equations with constraint. Conference Publications, 2011, 2011 (Special) : 437-446. doi: 10.3934/proc.2011.2011.437

[4]

Siegfried Maier, Jürgen Saal. Stokes and Navier-Stokes equations with perfect slip on wedge type domains. Discrete & Continuous Dynamical Systems - S, 2014, 7 (5) : 1045-1063. doi: 10.3934/dcdss.2014.7.1045

[5]

Peter Anthony, Sergey Zelik. Infinite-energy solutions for the Navier-Stokes equations in a strip revisited. Communications on Pure & Applied Analysis, 2014, 13 (4) : 1361-1393. doi: 10.3934/cpaa.2014.13.1361

[6]

Daoyuan Fang, Bin Han, Matthias Hieber. Local and global existence results for the Navier-Stokes equations in the rotational framework. Communications on Pure & Applied Analysis, 2015, 14 (2) : 609-622. doi: 10.3934/cpaa.2015.14.609

[7]

Reinhard Racke, Jürgen Saal. Hyperbolic Navier-Stokes equations I: Local well-posedness. Evolution Equations & Control Theory, 2012, 1 (1) : 195-215. doi: 10.3934/eect.2012.1.195

[8]

Dong Li, Xinwei Yu. On some Liouville type theorems for the compressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4719-4733. doi: 10.3934/dcds.2014.34.4719

[9]

Pavel I. Plotnikov, Jan Sokolowski. Compressible Navier-Stokes equations. Conference Publications, 2009, 2009 (Special) : 602-611. doi: 10.3934/proc.2009.2009.602

[10]

Jan W. Cholewa, Tomasz Dlotko. Fractional Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2018, 23 (8) : 2967-2988. doi: 10.3934/dcdsb.2017149

[11]

Hi Jun Choe, Do Wan Kim, Yongsik Kim. Meshfree method for the non-stationary incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 17-39. doi: 10.3934/dcdsb.2006.6.17

[12]

Hamid Bellout, Jiří Neustupa, Patrick Penel. On a $\nu$-continuous family of strong solutions to the Euler or Navier-Stokes equations with the Navier-Type boundary condition. Discrete & Continuous Dynamical Systems - A, 2010, 27 (4) : 1353-1373. doi: 10.3934/dcds.2010.27.1353

[13]

Hermenegildo Borges de Oliveira. Anisotropically diffused and damped Navier-Stokes equations. Conference Publications, 2015, 2015 (special) : 349-358. doi: 10.3934/proc.2015.0349

[14]

Hyukjin Kwean. Kwak transformation and Navier-Stokes equations. Communications on Pure & Applied Analysis, 2004, 3 (3) : 433-446. doi: 10.3934/cpaa.2004.3.433

[15]

Vittorino Pata. On the regularity of solutions to the Navier-Stokes equations. Communications on Pure & Applied Analysis, 2012, 11 (2) : 747-761. doi: 10.3934/cpaa.2012.11.747

[16]

C. Foias, M. S Jolly, I. Kukavica, E. S. Titi. The Lorenz equation as a metaphor for the Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2001, 7 (2) : 403-429. doi: 10.3934/dcds.2001.7.403

[17]

Igor Kukavica. On regularity for the Navier-Stokes equations in Morrey spaces. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1319-1328. doi: 10.3934/dcds.2010.26.1319

[18]

Igor Kukavica. On partial regularity for the Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2008, 21 (3) : 717-728. doi: 10.3934/dcds.2008.21.717

[19]

Susan Friedlander, Nataša Pavlović. Remarks concerning modified Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1&2) : 269-288. doi: 10.3934/dcds.2004.10.269

[20]

Lihuai Du, Ting Zhang. Local and global strong solution to the stochastic 3-D incompressible anisotropic Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4745-4765. doi: 10.3934/dcds.2018209

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (30)
  • HTML views (25)
  • Cited by (0)

Other articles
by authors

[Back to Top]